OK, Is it possible that the Restless Leg Syndrome I was diagnosed with from a sleep study several years ago might have been an early symptom of my maybe possible MS?
It recently occured to me that I list RLS as a neurological symptom on medical forms, and that as far as I know there is no real know cause for RLS. Low iron has aggravated it, but it wasn't low when I was tested for RLS. My symptoms weren't just my jerking legs at night, it sometimes felt like an army of ants was marching under my skin. A few years back, I noticed that it was affecting my arms, and my PCP increased my Neurontin dose.
Is it possible that I had taken Neurontin for years (I switched to Lyrica last year) and my "RLS" has been coming and going but I didn't know it because of the meds? I guess I can't answer that question without stopping the Lyrica, and I think it may help with my nerve pain some, so I suppose I don't want to try it.
Just another episode of Body - Crime Scene Investigation! :o)
No, mine rarely hurt at night. They do sometimes cramp in the calves and feet, but usually when they are very cold, and not very often.
Restless Legs have an uncomfortable feeling in the legs, sometimes described like water running under the skin, that makes you want to get up and move around. At night, it can keep you from sleeping soundly. I have a hard time sitting with my legs or arms in one position, they do feel like they are hurting, but it's more of a trapped feeling, like they should be moving. The Lyrica I take helps a lot, unless my iron gets low.
Is spasticity an ongoing issue, or can it happen occasionally. I have had several instances where my right foot (sometimes up into the calf) will cramp up so tight that one of my toes pulls under the one next to it, and it hurts a lot. My calves and feet had started cramping when I would go to my water aerobics class, before I got too much fatigue to go.
I was told by my Neurologist that RLS is very common among those with MS. But she also told me that it is also very common in the general population.
I have had RLS and Restless Arms also, for many years. I have tried all kinds of medications, but if it is going to act up, it acts up, no matter what I take to try to prevent it.
The past two nights were especially bothersome episodes. The crawling sensation in my arms actually makes me squeeze my arms or even bite my arms (I know, weird) just trying to get the crawling sensations to stop.
I understand that RLS gets worse as we get older and gets harder and harder to control. It also seems to run in families, from what I am told. Doctor's do not really understand the cause. All I know, is that is drives me NUTS. I am already a little on the nuts side, so I don't have much further to go, to completely get there.
I am currently on Klonopin at night for the RLS. It may or may not work. All I know, is if I am going to have a "spell" of it, it happens whether I take the medication or not. It's one of those disorders that literally drives you up the wall. To think of how much sleep I have lost over the years...WOW!
If you find something that works, please pass it along to me. It seems that I have tried everything on the market with no success. To think that it's going to get worse as I get older, drives me further towards the looney bin...
Mirapex huh? That's one I have not tried. It's that an anti-seizure medication? Or do you know. Is your RLS totally gone?
This would be a good suggestion to my doctor. Don't know why she hasn't tried it yet. I am looking for SOMETHING to get a handle on this unpleasant condition. It really inteferes with sleep, as you know. It's not usual now that it affects my arms, for me to pop my sweetheart in the face, during one of my "episodes." Poor guy, here he is sound asleep and my arms are jerking all over the place and wham, he gets it right in the kisser.
im not sure if its a seizure med or not all i know is it works...i think mcbacon uses it to ...i would suggest asking your doc about it because it sure has give me relief....and i dont have any probs with it as long as i take my mirapix.....hope it helps you...deb
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.